Depression and venlafaxine

E

eternaljourney

Guest
Hi Sine,

I had a drink last night and am sorry I did today. I'm seeing my doctor tomorrow and know if I'd have talked to her about it she simply would have said no don't drink.
I'm not hungover because I only had a little drink but I'm having the darkness now.
I'm planning to tell her everything I'm feeling and hopefully get my dose sorted.
I don't get anything for high anxiety, I've had the odd course of diazepam (but stupidly low doses)but they don't want me to become addicted.
Anyway I'm getting under a blanket today until my partner comes home, I feel too vulnerable today for anything.

Chat later, Etrernal X
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Hi, i was on venlafaxine, most of my hair fell out and i put on nearly 3 stone, obviously i wasnt any happier! But i think all tablets have different effect on different people. Another thing was when I had a drink i completely lost the plot! But then that mite have been the deprsession. but did seem to get drunk quick and be a bit of a bitch. sorry not good story for you x
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Wow - 6 stones! I need to loose 3 or possibly 4 and that just seems an impossibility. My weight gain in the past has definitely been due to meds (olanzapine!!:cry:) but can I still use venlafaxine as an excuse?
 
E

eternaljourney

Guest
I think some meds that aren't known for putting weight on us can put us in a frame of mind to perhaps not watch what we're eating and make us gain weight anyway.If my medication made me feel happy I wouldn't be too worried about putting some weight back on.

I had my dose upped from 150 to 225mg today. I haven't been under a psychiatrist for years and my doctor wants to refer me. The thing is from past experience I'd wait 3months to see someone different every time and then they'd spend most of the time reading my notes. I'd then be asked about my symptoms AGAIN and end of appointment, pointless. I told my doctor this and she said ok but she's just phoned and tried to persuade me again. She said at such a high dose of venlafaxine she thought I should be seeing a consultant!?
Can anyone tell me what they think she means or do I seem sicker than I think?
My partner says I seem very, very low today.

:confused::scratcheshead:

EternalX
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
Hi,

I see a Consultant Psychiatrist every 3 months, but every 4 weeks see one of his "Lads". They must have a quick glance at my notes before I go in because I don't get the feeling they don't know about me. Why don't you give it a try this time and see what develops. It's certainly worth a go.

Regarding my weight problems, apart from the venlafaxine, I also take Insulin which stores fat etc, and if I am really down, I eat. Simple as that. And then hate myself in the morning.

Love Sine :flowers:
 
E

eternaljourney

Guest
I will give whatever they offer a try, it's not like it can make life worse!? (I hope)
Are your moods all over the place too? I can go through all different emotions in one day. I'm a survivor (not comfortable with the term but don't want to say victim) so dealing with that would probably put me all over the place. But I would imagine depression for any reason causes a lot of mood swings, especially for women.

I'd say it's definitely medication giving you problems with your weight. Some people do actually eat what the hell they like and never gain weight. I have such a lack of appetite sometimes with depression that my weight seems to be level at the moment. Give me a day or two with munchies and I just have to sniff comfort food to put weight on :rolleyes:

Love Eternal X
 
E

eternaljourney

Guest
I'm drowsy today on the 225mg, were you Sine when you first started this dose?

Love Eternal x
 
E

eternaljourney

Guest
Just been reading back over this thread, Nicola how are you now. what stage are you up to?

Love Eternal X :hi:
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
Hi eternal,

Do you know, I can't remember how tired I was when they increased my dose of venlafaxine. I mean, I get really, really tired when I have a bout of depression and have to fight it so I don't dive under the duvet all the time. (Have to work) I do know that when the dose was increased, I did start to feel better. In August last year, however, I became very, very anxious and tearful and at my appointment with the Consultant Psychiatrist, he immediately prescribed Sodium Valproate, which really did the trick! Mind you, even more weight crept on but frankly, I'd rather have to deal with something physical than have problems with my mental health.

Yes, I do suffer from mood swings. I can be ok one minute and then suddenly feel really black. It's really exhausting isn't it. (Mind you, my daughter takes some beating - her mood can change mid sentence!!)

Just keep logging on, we'll try to keep you going!xxxx

Love Sine:hug:
 
E

eternaljourney

Guest
Is your daughter a teenager then? I'd have the teenage years back for the youthfulness but nothing else-God forbid!:eek:

I will keep logging on, I don't feel so much like an alien here.

Thanks!

Love Eternal X
 
Sine

Sine

Member
Founding Member
Joined
Mar 12, 2008
Messages
22
Location
Tyne and Wear
Hi Eternal,

I had to laugh. My daughter is 25. Still like a moody teenager. :mad: Has occasional outbursts of sunshine. :clap:

Love Sine x
 
E

eternaljourney

Guest
The tablets or the depression?

I don't know what the hell is going on with me!?

I had a drowsy few days and although I still feel really tired I am going in frantic circles in my head.

Throughout this really bad bout of depression that has been going on for over a year I do get thoughts that people are angry with me and don't like me etc...
But I am now in a real state with it all.
I've lost it 3 times with a very dear friend through text messages, I've stopped my counseling, I've mistrusted my cousin (who I'm really close to) and I'm thinking my doctor wants me to disappear.
I'm finding it so hard to communicate with people because I keep reading so many different meanings to what they are saying to me.
My partner who is very understanding and supportive talks through stuff with me and tries to make me see the rational side of it all but it's getting scary.

Is this a reaction to having venlafaxine taken up from 150-225mg or the depression.
I'm starting to feel anxious and have these negative thoughts about close family too. Like I said I've had this before at times when I'm feeling really low and I'm in a rotten mood but it's like I'm locked in with this.

I'm seeing my doctor a week on Tuesday and I don't want to go any sooner in case I piss her off.
If this is a reaction to my dose change will it get better?
As I'm typing this I'm just thinking it's the tablets...it's the depression...no, people really do hate me and lie to me when they tell me they like me or love me.
I've been horribly let down in my life and sometimes because of a lack of understanding of mental illness.

The thoughts are making me panicky, it's frightening when I suddenly realize that I'm sat here going round and round in my head analyzing every word from people.I keep coming up with an insult or criticism from what they've said.

I don't know what do do???
 
T

trainwreck

Guest
velafaxine

it works for you or it dont, its that simple . for me it didnt but it may for you ,it made my hair fall out , i had a bad reaction to it, im ok with the hair now but ven , stick it.:eek:
 
E

eternaljourney

Guest
I'm feeling more settled now, I get a bit anxious in the evening but really don't feel as bad. I've also started sleeping better but don't want to speak too soon about that.
My thoughts are more positive and rational at the moment so hopefully it will continue. I'm prepared for any dips but feel I'm turning a corner now.

As for hair falling out I shave my hair anyway. I've been told I'm lucky to suit a skinhead as a woman but I don't think bald patches would look good. Hopefully I'll be ok with this too:scared:
 
Top